MAUDE Adverse Event Report: STRYKER GMBH IMPACTOR ASSEMBLY OMEGA 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMPACTOR ASSEMBLY OMEGA 3; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the impactor broke.No debris were left in the patient's body.
 
Additional Manufacturer Narrative
Please see correction d lot code was revised.The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.By doing a visual inspection, the received impactor was found to be broken from the middle and damaged & deformed at the proximal part.The random breakage line at the middle indicates towards application of a sudden impact.The rest of the damaged part all indicated towards high impact forces being applied on the impactor.Note that this is a device where consistent high forces are being applied due to which the device has finally given up.It cannot be excluded that normal material wear also contributed to the failure over the years of usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of the impactor happened due to intense hammering during use.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
IMPACTOR ASSEMBLY OMEGA 3
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13031663
Report Number0008031020-2021-00500
Device Sequence Number19946454
Product Code LXH
UDI-Device Identifier04546540113078
UDI-Public04546540113078
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number704001
Device Catalogue Number704001
Device Lot NumberN10623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2021
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale